question-icon

What causes rapid weight loss with history of jaundice and herpes zoster?

default
Posted on Tue, 12 Apr 2016
Question: Hi , I had visited my doctor in mid November for excessive burping and chest pain on left side .

Mid November -
I was asked for a blood test and got diagnosed for jaundice with bilirubin of 1.8 and cholesterol of 205. My gas related issued were solved in 5 days of anti acids and for jaundice doctor advised me for udiliv 300 (twice a day) and liv 52 ds (twice a day)for one month with pan d twice a day for one month. My weight that time was 65 kgs with no vomiting or lose motions or without any symptoms of jaundice or yellowness or stomach pain abdominal . As a precaution i took leave from work for 3 weeks.

Mid December -
I followed strict diet with these medicines for a month and my bilirubin was down to 1.1 and cholesterol down to 167 from 205 a month back. Doctor asked me to shift to udiliv 150 (twice for a month ) and discontinued liv 52 ds. I was also diagnosed with very low levels of vitamin D and doctor advised me to start uprise D Tablets for 3 months (one tablet every week) and multivitamin tablets calmy (calcium twice a day) and adifresh (vitamin twice a day )My weight by now had dropped to 61-62 kgs in a month from 65-66kgs thanks to no oil and no fat food and I had slight weakness for which doctor started multivitamins.

Mid jan-
After a month of continuing these medicines my bilirubin XXXXXXX to levels of 1.4 from 1.1 a month back and cholesterol XXXXXXX to 187 from 167 a month back. My weight by now was hovering at 59.5-60.5 kgs . Doctor told me to continue with sorbidol 150 and start liv 52 ds again and told me this could be due to variation in reading . During this one month I had started working back to office and started walking close to 1-2kms a day with absolutely no problems. Had just felt a bit dizzy on few occasions in office morning / afternoon only. All throughout I had good appetitie and I was focusing on increasing my food which was no oil and zero fat

Early February -
By now I had started to eat more of vegetables and frutis to gain wealthy and By end of XXXXXXX may be because of this I started getting mild stomach pain which resulted in fullness in stomach followed by loose motion for 2 days ( only twice a day lose motions for 2 days ) Now .By now I had reduced my food intake drastically and was focusing on liquids and curd rice . But in 3-4 days my weight had dropped to 56.7kgs from 59 kgs and after consulting doctor he told me to eat vibact ds with pan d and one anti acid syrup (for 5 days twice a day only ) , which helped me immediately with stomach pain , which is no longer there and no lose motions though I have had no motion for 4 days now. To gain weight doctor told me to start with g pro protein powder / best mutlivitamin syrup and calmy syrup(calcium) and has asked me to discontinue sorbidol 150 after 10 days. Now I Am feeling a weakness in legs and hence I have taken off from work again as I don't want jaundice to come again. I will be starting the protein powder in a day/two with other mutlivitamin syrups once vibact ds course is over

Note :- I was always skinny but to gain weight in last 7 year I have eaten junk food to the extent i could and have gained 10-15 kgs in first 2-3 years. But since last 6 months I have eaten restricted junk food and symptoms like these have come.

Also Had got diagnosed for herpes zoster in January near shoulder but it did not spread recovered in 3 weeks with no pain And recovery was good then in XXXXXXX 2015 with some vlydamir tablet for one month only

My questions -
Why am I still losing weight Despite increase in food intake.
Is it worrying sudden drop in weight post normal bilirubin levels. I have now lost close to 9 kgs in 2.5 months with jaundice levels largely in control
Should I eat whey protein powder as advised by my doctor ? Will it not impact my liver ? I was reading online and i have read whey protein impacts liver .
What kind of jaundice is this ? Doctor told this could be fatty liver .
Should I start eating oil / milk etc to gain weight as I have restrained from eating these for 2.5 months.
What diet should i follow as i have been eating Chapati / sabzi and fruits like apple /pear/banan and oranges . I read now that bananas are not good for liver
Which fruits can I eat and can I eat dry fruits.



default
Follow up: Dr. Ratnakar Kini (16 minutes later)
Herpes zoster was in XXXXXXX 2015 and it has wrongly gone as January in original questions.
doctor
Answered by Dr. Ratnakar Kini (5 hours later)
Brief Answer:
Need more information

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.R.K and I am please to assist you.

Please upload the complete report of the liver function test.
Please upload other reports as well including complete blood count, thyroid function test and ultrasound scan of the abdomen.

Regards,
Dr.R.K.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini (3 hours later)
My vitamin and thryoid reports are for December while cbc and lft are for mid XXXXXXX as I write I have also got good normal motion for first time in 4-5 days. My major concern remains weight loss and which food to eat , whether can I take g pro powder from today and which fruits can I eat nowonwards
doctor
Answered by Dr. Ratnakar Kini (27 hours later)
Brief Answer:
Intentional weight loss

Detailed Answer:
Hi,
Unintentional weight loss is only a matter of concern.

But in your case, you have made dietary changes which might be the cause your weight loss. So it is more of an intentional weight loss.

But still I would like to see all the lab reports.
You have uploaded only the thyroid function test. All the ten files you have uploaded are the same.

Please upload all the other reports.

Regards,
Dr.R.K.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ratnakar Kini (4 hours later)
I am unable to attach reports and have forwarded the reports to YYYY@YYYY , who will forward it to you k
doctor
Answered by Dr. Ratnakar Kini (23 hours later)
Brief Answer:
Increase food intake

Detailed Answer:
Hi,
I saw the reports.
Your thyroid function is normal.
Your Vitamin D is low for which you have been taking Vitamin D supplements.
Your ESR is not significantly high.

I do not see anything that suggests any any serious illness or chronic disease that might be causing the weight loss.

As said earlier, it looks like the weight loss if due to dietary changes.

Increase the food/calorie intake and look for weight gain.
Yes, you can take G Pro protein powder supplement.

Regards,
Dr.R.K.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini (6 hours later)
Wanted to check with you do you think this is a case of jaundice relapse as my bilirubin has increased to 1.4( mid Jan) from 1.2 with increase in cholesterol levels. Also for the first time in 3 months I am not really feeling hungry unlike in last 3 months when my appetite was intact with me. I feel a bit dizzy these days and feel like I will fall due to dizziness when I am walking even few steps. Feeling weakness in legs. Is this purely because of Weight loss or a symptom of jaundice ? I still have some gas which results in farting, not sure why is that the case.

Also can I start eating oil/ butter cheese and milk etc now, because I have not done so for last 3 months.

Doctor has told me to take g- pro twice a day with milk , is it too much to start initially .

Finally, can you help me with what all should I eat now to gain weight to avoid jaundice.
doctor
Answered by Dr. Ratnakar Kini (20 hours later)
Brief Answer:
No jaundice

Detailed Answer:
Hi,
1.4 of bilirubin is not significant and I would not consider it as jaundice and your liver enzymes are also within normal limits. I would just ignore it.

You have more of functional symptoms. The lethargy is not a symptom of jaundice.

Some amount of gas is normal.
Increased gas could be due to infection or the food items you take.
Take probiotic supplements.
Decrease carbohydrate intake.
High fiber content can also increase gas.

You can take it once daily with milk.

You can take normal diet. There is no restriction and as I said above you do not have jaundice.

Regards,
Dr.R.K.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1994

Answered : 2049 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes rapid weight loss with history of jaundice and herpes zoster?

Herpes zoster was in XXXXXXX 2015 and it has wrongly gone as January in original questions.